MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN/LEONARD CV CATHETER, DUAL/TRIPLE LUMEN CONNECTOR, RED; PORT AND CATHETER ACCESSORIES

C.R. BARD, INC. (BASD) -3006260740 HICKMAN/LEONARD CV CATHETER, DUAL/TRIPLE LUMEN CONNECTOR, RED; PORT AND CATHETER ACCESSORIES
Model Number 0601690
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Device not returned.
 
Event or Problem Description
It was reported that sometime post port placement procedure, the red adapter leg allegedly broken at the same spot.It was further reported that the lumen was repaired for the third time with the repair kit.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: b5, d4 (expiry date: 11/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that sometime post port placement procedure, the red adapter leg allegedly broken at the same spot.It was further reported that the leak allegedly occurred when flushing.Reportedly, the lumen was repaired for the third time with the repair kit.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one s/l hickman catheter was returned for evaluation.Functional, gross visual, tactile, and microscopic visual evaluations were performed.A complete circumferential break was noted on the distal end of the catheter.However, striations were noted throughout the surface.The investigation is unconfirmed for the reported fracture and leak issues, as the catheter was patent to infusion and aspiration without issue.No leaks were observed.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 11/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
HICKMAN/LEONARD CV CATHETER, DUAL/TRIPLE LUMEN CONNECTOR, RED
Common Device Name
PORT AND CATHETER ACCESSORIES
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15238764
Report Number3006260740-2022-03193
Device Sequence Number11958430
Product Code LJS
UDI-Device Identifier00801741036422
UDI-Public(01)00801741036422
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0601690
Device Catalogue Number0601690
Device Lot NumberREFZ0176
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer08/24/2022
11/10/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date09/20/2022
11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexMale
Patient Weight19 KG
Patient RaceAsian